Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Alcohol addiction, get frequent chills in warm conditions, flushing in face, eases with a drink, on clonazepam. What is the cause?

I am an alcoholic experiencing frequent chills (every few minutes), flushing to the face, chills in very warm conditions, and variations of cold/hot sensations in normal weather. Typically, a drink will alleviate these symptoms. I take clonazepam for a panic disorder and unless I drink, these symptoms are so uncomfortable I cannot avoid drinking. Am I experiencing withdrawal symptoms from not having a drink (even after such a short period of avoiding alcohol? such as six hours?) Just had my thyroid tested, waiting on reesults.
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Addiction Medicine Specialist 's  Response

You have rightly guessed that you are suffering from alcohol withdrawal symptoms in the form of chills, flushing etc. Six hours of alcohol free state is enough for development of withdrawal symptoms in people who have been taking heavy amounts of alcohol for many years. In fact, this is the reason why many alcoholics need a drink first thing in the morning to be able to get up and carry on. I am not sure whether you really have panic disorder or not, because anxiety symptoms are common in alcohol withdrawal as well and clonazepam works in both situations. My advice to you would be to seriously consider quitting alcohol, and to do so under medical supervision.

Best wishes.
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor